Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 26, 2017, 2:57 AM MDT. It took effect at Mar 26, 2017, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2017, 2:57 AM MDT (08:57 UTC)
- In effect from
- Mar 26, 2017, 12:00 PM MDT
- Expired
- Mar 26, 2017, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
542 WWUS85 KABQ 260857 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 257 AM MDT Sun Mar 26 2017 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .Stronger winds aloft will mix down to the surface this afternoon over much of eastern New Mexico. Additionally, humidities will drop below 15 percent in the east central plains, yielding critical fire weather conditions for a few hours. NMZ108-270000- /O.UPG.KABQ.FW.A.0015.170326T1800Z-170327T0000Z/ /O.NEW.KABQ.FW.W.0015.170326T1800Z-170327T0000Z/ East Central Plains- 257 AM MDT Sun Mar 26 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 6 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...East Central Plains of New Mexico between noon and 6 pm. The greatest concern exists across De Baca and Roosevelt counties. * 20 FOOT WINDS...Westerly 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...13 to 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 26, 2:31 AM MDT, 26 minutes earlier.
Area forecast discussion, Mar 26, 2:31 AM MDT, 26 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 231 AM MDT Sun Mar 26 2017 .SYNOPSIS... A weak storm system moving through the northern third of the state will continue to result in showers and mountain snow showers today, mainly northern mountains. Moderate northwest winds will develop across much of the area during the afternoon. A break in between storm systems is expected Monday before a stronger storm moves across central New Mexico Tuesday and Wednesday. This system is expected to bring with it the potential for significant precipitation the to northeast third of the state Tuesday night into Wednesday. A break is forecast Thursday before another closed upper low drops in from the northwest Friday. && .DISCUSSION... Weak upper level short-wave trough moving through northern NM early this morning. Scattered light showers with snow showers above ~7.5k ft resulting across the northern third or so. Cumbres-Toltec railroad web camera in Chama showing light snow falling as of this writing with light accumulation on the ground. Models now closing off a 500mb circulation across southeast Colorado toward sunrise. Main sensible weather impact today will be increasing northwest winds, especially from the central mountain chain ewd as sfc low pressure deepens across the TX panhandle. Rather flat transitory ridge remains on track for Monday. Models starting to settle on a track with regard to the closed upper low progged to move through NM for Tuesday and Wedesday. Models favoring a track along to just south I-40 with the favored area for significant precipitation via a trough of warm air aloft (TROWAL) across the northeast third of the state. Mid RGV and ABQ metro can sometimes do well with this scenario thanks in large part to mid level deformation (atmospheric stretching) where east/northeast winds over eastern NM rapidly change to nly over the mid RGV. Sangre de Cristos and perhaps the Sandias looking at significant snowfall above about 8k ft or so Tuesday night and Wednesday. Thunderstorms also get into the mix Tuesday afternoon through Wednesday across much of the area as the cold pool aloft associated with the upper low moves overhead. A brief break is still expected Thursday with another closed upper low slated for Friday and Saturday. Models remaining at odds with the track of the late week low. GFS and Canadian take the low south over southeast AZ Saturday while the ECMWF lifts the low newd into southeast CO. GFS and Canadian would be more favorable for precip across much of NM while the ECMWF would favor northern NM and CO. Still a good deal of uncertainty at this point but for what it's worth, the 51 member ECMWF ensemble mean is in good agreement with its operational track. 33 && .FIRE WEATHER... ...A FEW HOURS OF CRITICAL FIRE WEATHER EXPECTED OVER THE EAST CENTRAL PLAINS TODAY... A Pacific trough is currently crossing northern NM with a belt of stronger winds aloft accompanying, as well as a modest surface cold front. By daybreak the Pacific segment of the front should have cleared most NM zones with a back door segment staging for an invasion into northeastern NM through the late morning and into the afternoon. As the winds have turned more northwesterly behind the trough axis, speeds will begin to spike up toward mid day, especially along a corridor from the central mountains/highlands eastward into the plains. Again, the cooling behind the front will be modest and essentially negligible in the east central plains. Consequently minimum RH values will fall to less than 15 percent in portions of the middle Rio Grande and in the east central plains. With the strongest winds being juxtaposed over these lower RH values in east central NM, have opted to upgrade the Fire Weather Watch to a Red Flag Warning, primarily for De Baca and Roosevelt counties where humidity should be slightly lower than neighboring counties to the north. For tonight, the surface low will shift farther east, allowing the back door segment of the cold front to sag farther into the NM plains. As all of the plains succumb to the northerly wind shift, the RH will recover quickly and efficiently while some poor recoveries plague the middle Rio Grande valley through Monday morning. Otherwise, the brief-lived short wave ridge that will cross NM tonight into early Monday morning will momentarily reduce the wind speeds aloft. The passage of this ridge and consequent pressure height rises will allow temperatures to warm a couple degrees during the daytime Monday. However, by late Monday afternoon the next upstream Pacific trough will have already moved inland into the western states, bringing a few stray showers to northwestern NM and spawning some breezy to windy conditions in the afternoon hours. Critically low humidity values in the middle Rio Grande valley could couple with the stronger winds for an hour or two of marginally critical fire weather conditions late Monday. Other than a couple of isolated pockets in the northern mountains, good to excellent smoke ventilation rates are forecast Monday. The aforementioned Pacific trough is still expected to deepen into a low as it crosses into NM Tuesday and Wednesday. Forecast models are still hashing out some finer details of the track of this low, but the consensus would carry it fairly close to the I-40 corridor. Western zones would benefit from wetting precipitation first on Monday night into Tuesday, with precipitation placement likely refocusing over northeastern NM into Tuesday night and Wednesday. Temperatures would cool some as increased cloud cover and precipitation accompany this low passage, and winds will undergo large directional swings over the Monday night to Wednesday time frame. Higher humidity associated with the cooler temperatures and rising dewpoints should preclude any widespread critical fire weather. A dry and relatively tranquil weather pattern will grace NM on Thursday, but this short-lived break will give way to another low pressure system passage for Friday and the weekend, complete with increasing precipitation chances and cooler temperatures. && .AVIATION... 06Z TAF CYCLE As a short wave Pacific trough races across northern New Mexico, additional rain and high elevation snow showers will continue to impact northern portions of the state. Rain has exited the FMN and GUP vicinities, and should primarily impact north central to northeastern areas overnight into Sunday. Some MVFR/IFR ceilings and visibilities will be possible with localized LIFR conditions over some of the higher northern mountains with periodic peak obscurations. Winds will remain breezy overnight, with enhanced and stronger westerly gusts near and immediately behind the Pacific front that is now working into eastern New Mexico. Winds will spike up around mid day, especially along and east of the central mountains/highlands. Wind direction will veer more northwesterly, and even northerly in the plains with gusts on Sunday occasionally hitting 30 to 40 kt. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 63 32 64 35 / 0 0 20 40 Dulce........................... 58 23 58 30 / 30 5 20 60 Cuba............................ 58 30 61 31 / 10 0 10 50 Gallup.......................... 61 27 63 29 / 0 0 5 30 El Morro........................ 57 24 60 27 / 5 0 10 40 Grants.......................... 62 26 65 29 / 0 0 5 30 Quemado......................... 60 32 64 35 / 5 0 0 30 Glenwood........................ 75 35 75 34 / 0 0 0 20 Chama........................... 54 24 55 29 / 40 10 20 70 Los Alamos...................... 58 37 60 40 / 5 0 0 40 Pecos........................... 58 32 61 34 / 5 0 0 30 Cerro/Questa.................... 57 27 60 32 / 30 5 5 50 Red River....................... 51 22 56 25 / 50 5 10 50 Angel Fire...................... 50 17 55 23 / 30 5 10 40 Taos............................ 57 25 61 30 / 20 5 0 40 Mora............................ 58 31 62 35 / 5 0 5 30 Espanola........................ 64 34 67 39 / 10 0 0 30 Santa Fe........................ 59 37 62 41 / 10 0 0 30 Santa Fe Airport................ 63 32 66 36 / 0 0 0 20 Albuquerque Foothills........... 66 41 70 45 / 0 0 0 20 Albuquerque Heights............. 68 41 72 45 / 0 0 0 10 Albuquerque Valley.............. 70 37 74 42 / 0 0 0 10 Albuquerque West Mesa........... 69 39 73 43 / 0 0 0 20 Los Lunas....................... 71 33 74 39 / 0 0 0 10 Rio Rancho...................... 69 39 72 43 / 0 0 0 20 Socorro......................... 74 41 76 43 / 0 0 0 0 Sandia Park/Cedar Crest......... 60 32 63 34 / 5 0 0 20 Tijeras......................... 63 29 66 33 / 0 0 0 20 Moriarty/Estancia............... 63 26 66 31 / 0 0 0 5 Clines Corners.................. 62 32 66 37 / 5 0 0 5 Gran Quivira.................... 64 38 67 41 / 0 0 0 5 Carrizozo....................... 69 40 71 42 / 0 0 0 0 Ruidoso......................... 64 35 68 37 / 5 0 0 0 Capulin......................... 52 30 59 38 / 40 5 0 10 Raton........................... 60 26 65 33 / 30 5 0 10 Springer........................ 64 29 68 36 / 10 0 5 10 Las Vegas....................... 63 30 65 35 / 5 0 5 10 Clayton......................... 64 35 70 41 / 10 0 0 0 Roy............................. 64 31 66 39 / 0 0 5 5 Conchas......................... 72 39 72 47 / 0 0 0 0 Santa Rosa...................... 72 38 73 45 / 0 0 0 0 Tucumcari....................... 76 36 77 45 / 0 0 0 0 Clovis.......................... 73 37 73 45 / 0 0 0 0 Portales........................ 74 39 73 47 / 0 0 0 0 Fort Sumner..................... 73 38 74 46 / 0 0 0 0 Roswell......................... 80 41 80 47 / 0 0 0 0 Picacho......................... 72 40 75 45 / 0 0 0 0 Elk............................. 68 39 71 42 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon MDT today through this afternoon for the following zones... NMZ108. && 33
Hazardous weather outlook, Mar 25, 3:59 AM MDT, 22 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 359 AM MDT Sat Mar 25 2017 NMZ501>540-261130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 359 AM MDT Sat Mar 25 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday A deep upper level low is forecast to move in from Arizona Tuesday and continue over New Mexico Wednesday. This system has the potential to produce significant rain and high elevation snow across much of the state Tuesday night and Wednesday, particularly along and east of the central mountain chain. Snow levels will be rather high with this system (above 8000 feet or so). Uncertainty remains as to how quickly the storm will move through the state. A slower moving system could lead to impressive rain and high mountain snow amounts across portions of the northern two thirds of the state. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.